Poisson approximation for random sums of Bernoulli random variables

Department of Mathematics, Royal Institute of Technology, S-10044 Stockholm, Sweden
Statistics [?] Probability Letters (Impact Factor: 0.6). 02/1991; 11(2):161-165. DOI: 10.1016/0167-7152(91)90135-E


Bounds for the total variation distance between the distribution of the sum of a random number of Bernoulli summands and an appropriate Poisson distribution are given. The results can be used to derive limit theorems with rates of convergence for marked and thinned point processes. Some examples are given.

Full-text preview

Available from:
Show more